MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-250-14
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Headache (1880); Intracranial Hemorrhage (1891)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline moved during placement.The patient was undergoing treatment for a ruptured aneurysm located in the right posterior inferior cerebellar artery (pica).The max diameter was 6mm, and the neck diameter was 4mm.The patient's vessel tortuosity was severe.The landing zone was 2.25mm distal and 2.25mm proximal.It was reported that the vertebral artery was dissected proximal to the pica and severely narrowed.The pica aneurysm had ruptured approximately 4 days earlier, and the patient was stable.Balloon angioplasty of the dissected portion of the vertebral artery was performed.A sophia catheter(intermediate) was advanced to the dissected portion of the vertebral artery and then a marksman catheter and synchro soft wire were used to access the pica and cross the aneurysm.The aneurysm had an internal loop that was ultimately straightened out but remained under tension.The wire was removed and the pipeline was advanced.During advancement the pipeline caused the marksman to retract several millimeters.Regardless of the efforts by the physician to re-advance the system the marksman eventually lost access and during the process the aneurysm was re-ruptured.Emergent coiling was performed to embolize the pica and the vertebral artery at the dissection.Ct scan was performed intraoperatively and showed little to no hemorrhage.The patient was recovered out of general anesthesia in the room and neuro checks were performed.The patient reported a headache later in the day but was otherwise fine.The patient did not experience any injury or other complications.There was no friction/difficulty during delivery or positioning, and only a single pipeline was being used when the movement occurred.No additional steps were required to remove/secure the pipeline.The pipeline did not miss the landing zone, did not jump during deployment, no side branches were covered, the tip of the catheter was not under stress, and the tip of the catheter did not move or jump during deployment.The pipeline was not placed at least 3mm past the aneurysm neck on each side. it was noted that the pipeline was not prepared according to the instructions for use (ifu) in that the ptfe sleeves were deployed on the back table prior to deployment.The physician stated this was their standard method.
 
Event or Problem Description
Additional information received reported there was not catheter kickback.The cause of the pipeline movement during deployment was d determined to be due to the patient's anatomy.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12036964
Report Number2029214-2021-00757
Device Sequence Number19875359
Product Code OUT
UDI-Device Identifier00847536014404
UDI-Public00847536014404
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model NumberPED-250-14
Device Catalogue NumberPED-250-14
Device Lot NumberB083052
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;